MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N YEL 24GA X 0.56IN; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N YEL 24GA X 0.56IN; INTERVASCULAR CATHETER
Model Number 381211
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the insyte-n yel 24ga x 0.56in, the device experienced a needle through catheter while trying to introduce the catheter causing a hole in the catheter itself.This event occurred ten times.The following information was provided by the initial reporter.The customer stated: reports of ruptured cannula occurring in packaging.Additional reports of inserters loosening the needle off the plastic hub prior to insertion & the needle is rupturing through the side of the cannula.
 
Event or Problem Description
It was reported when using the insyte-n yel 24ga x 0.56in, the device experienced a needle through catheter while trying to introduce the catheter causing a hole in the catheter itself.This event occurred ten times.The following information was provided by the initial reporter.The customer stated: 1) reports of ruptured cannula occurring in packaging.2) additional reports of inserters loosening the needle off the plastic hub prior to insertion & the needle is rupturing through the side of the cannula.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-08-30.H6: investigation summary ten representative samples were received by our quality team for evaluation.The samples were subjected to visual inspection to check for the needle piercing through the catheter.On all ten samples, no needle pierced through the catheter was observed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Needle pierced through catheter could also happened during product application when the product was manipulated.As no needle pierced through the catheter was detected on the returned samples, the root cause could not be established.The following controls have been put in place to prevent and detect the needle being pierced through catheter from occurring: the vision system camera is not out of focus when capturing the defect by using various metal blocks for different gauges to prevent the vision assembly from dropping under its weight and the catheter is aligned to one side using vacuum to aid the insertion of the cannula thus reducing the likelihood of this nonperformance from occurring.A daily challenge of the vision system is performed, and visual inspection is performed during outgoing inspection.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
INSYTE-N YEL 24GA X 0.56IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12450614
Report Number8041187-2021-00821
Device Sequence Number3578492
Product Code FOZ
UDI-Device Identifier30382903812111
UDI-Public30382903812111
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model Number381211
Device Catalogue Number381211
Device Lot Number0051148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown